MAUDE Adverse Event Report: SMITHS MEDICAL PORTEX SPINAL 25 G WHITACRE (NO EPINEPHRINE)

SMITHS MEDICAL PORTEX SPINAL 25 G WHITACRE (NO EPINEPHRINE)
Model Number NEPI-NLD 15597C-20
Health Effect - Clinical Code No Information (3190)
Date of Event 06/21/2018
Type of Reportable Event Malfunction
Event or Problem Description
Above patient was scheduled to undergo a cesarean section.Prior to spinal injection for spinal block, a particulate, which appeared to be plastic, was noted in the barrel of the syringe.The syringe was not used on the patient.

Brand Name
PORTEX SPINAL 25 G WHITACRE (NO EPINEPHRINE)
Common Device Name
PORTEX SPINAL 25 G WHITACRE (NO EPINEPHRINE)
Manufacturer (Section D)
SMITHS MEDICAL
keene NH 03431
MDR Report Key7645559
Report NumberMW5078114
Device Sequence Number176451
Product Code MIA
UDI-Device Identifier15019517115710
UDI-Public(01)15019517115710
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/01/2020
Device Model NumberNEPI-NLD 15597C-20
Device Lot Number3637355
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age28 YR
Patient Weight93